Alert archive / Pennsylvania / Tornado Warnings in 2019
Tornado Warning 15, NWS State College, PA
NWS State College, PA issued this tornado warning at May 28, 2019, 5:20 PM EDT for Blair County, Cambria County, Pennsylvania. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2019, 5:20 PM EDT (21:20 UTC)
- Expired
- May 28, 2019, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Blair County, PA, Cambria County, PA
The radar
The State College radar (KCCX), 73 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:26 PM EDT | TSTM WND DMG | Cresson, PA | NUMEROUS TREES DOWN IN CRESSON |
| May 28, 6:08 PM EDT | TSTM WND DMG | Martinsburg, PA | TWO DOZEN TREES DOWN IN MARTINSBURG. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:48 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
975
WFUS51 KCTP 282120
TORCTP
PAC013-021-282200-
/O.NEW.KCTP.TO.W.0015.190528T2120Z-190528T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
520 PM EDT Tue May 28 2019
The National Weather Service in State College PA has issued a
* Tornado Warning for...
Southern Blair County in central Pennsylvania...
Central Cambria County in central Pennsylvania...
* Until 600 PM EDT.
* At 519 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Sankertown, moving southeast at 55 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Tree damage will occur. Damage to roofs, windows, and
vehicles is likely. Flying debris will be dangerous to
those caught without shelter. Mobile homes will be
damaged or destroyed.
* This dangerous storm will be near...
Sankertown, Cresson, Lilly and Gallitzin around 520 PM EDT.
Hollidaysburg, Duncansville, Lakemont, Roaring Spring, Claysburg,
Horseshoe Curve and Ski Gap around 530 PM EDT.
Martinsburg and Royer around 540 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Tunnelhill, Cassandra, East Freedom, Newry, Peoples Natural Gas
Field, Allegheny Portage Railroad National Historic Site,
Altoona-Blair County Airport, Mt. Aloysius College, Lakemont Park And
Island Waterpark and Saint Francis University.
This includes Interstate 99 from mile markers 17 to 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4030 7843 4029 7844 4028 7844 4043 7877
4058 7866 4041 7818 4034 7823 4025 7829
4025 7830
TIME...MOT...LOC 2119Z 297DEG 48KT 4047 7861
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Jung1 follow-up statement
781
WWUS51 KCTP 282135
SVSCTP
Severe Weather Statement
National Weather Service State College PA
535 PM EDT Tue May 28 2019
PAC021-282144-
/O.CAN.KCTP.TO.W.0015.000000T0000Z-190528T2200Z/
Cambria PA-
535 PM EDT Tue May 28 2019
...THE TORNADO WARNING FOR CENTRAL CAMBRIA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for south central
and central Pennsylvania.
LAT...LON 4030 7843 4029 7844 4028 7844 4035 7859
4037 7856 4043 7855 4044 7856 4053 7851
4041 7818 4025 7829
TIME...MOT...LOC 2134Z 297DEG 48KT 4038 7837
$$
PAC013-282200-
/O.CON.KCTP.TO.W.0015.000000T0000Z-190528T2200Z/
Blair PA-
535 PM EDT Tue May 28 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHERN
BLAIR COUNTY...
At 534 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Roaring Spring, moving southeast at 50 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Tree damage will occur. Damage to roofs, windows, and
vehicles is likely. Flying debris will be dangerous to
those caught without shelter. Mobile homes will be damaged
or destroyed.
This tornadic thunderstorm will remain over mainly rural areas of
southern Blair County, including the following locations... East
Freedom, Newry, Peoples Natural Gas Field, Allegheny Portage Railroad
National Historic Site, Altoona-Blair County Airport, Lakemont Park
And Island Waterpark and Tunnelhill.
This includes Interstate 99 from mile markers 17 to 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4030 7843 4029 7844 4028 7844 4035 7859
4037 7856 4043 7855 4044 7856 4053 7851
4041 7818 4025 7829
TIME...MOT...LOC 2134Z 297DEG 48KT 4038 7837
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
JungWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at May 28, 1:25 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 28, 1:25 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service State College PA 125 PM EDT Tue May 28 2019 .SYNOPSIS... A wavy front over the state will waggle north and south through the next few days. This will keep a chance of showers and thunderstorms across the region into at least Thursday. The threat of severe weather and even some flooding is also a daily concern. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... Posted FFA for the western few counties where many models and ensemble suites peg with repeated thunderstorms through tonight. PWATs are very high ~2 standard deviations above normal. Lots of rain (but generally fast moving things up to this point) these last few days. Ground not toally saturated, but very wet. SLGT risk of excessive rainfall in the outlook from WPC continues. It may take another 2-3 hrs for more widespread convection to go up as cu field to our west is minor. But, little measles are already on the radar over all of wrn PA. Cap likely keeping them down for now, but heating in between the clouds should make them grow. Prev... The second line of storms this morning has morphed into a wide area but still has some embedded, elevated thunder. The activity should dwindle shortly, but cannot rule out some lingering showers for the late morning and early aftn, esp along and N of I-80. However, forcing is lacking for a few hours and rain- cooled air should keep the storms at bay for a little wile. However, the atmos is still expected to destabilize over the entire area this aftn and early this evening. Most likely time for storms to fire is between 3 and 5 PM. Line of discrete cells is a good call with the mode of convection, but the repeated, albeit brief, heavy rains could lead to a higher threat of flash flooding. SPC keeps ENH risk over the entire area for later today and SLGT risk of excessive rainfall also in the SW part of the CWA, and MRGL elsewhere. From last disco... This situation looks extremely similar to this past Thursday when we had to wait out the morning convection/rainfall from the dying MCS and then wait for the retarded daytime heating to juice things up to pop the really nasty sfc/mixed layer-based stuff. Shear is quite strong today as the morning convection is assocd with a 45-50KT LLJet, and 8H flow remains 40+KTs into the evening. The second round of convection will last into the evening while dropping slowly to the south across most/all of the area. Still some variation in how warm it gets today. Two days ago the GFS guidance looked too cool for today. && .SHORT TERM /MIDNIGHT THROUGH 6 PM WEDNESDAY/... Again, the convection could linger across the south into the late evening hours. While dewpoints fall off some by Wednesday morning, there is a threat of more strong to severe storms, given the upper level pattern. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Still looking at more showers and storms past Wednesday, but some hope of seeing dry weather again by later Friday into Saturday. Cooler and less humid conditions by late in the week, as a strong cold front drops southeast of the area. Precip chances begin to pick up again Sunday as next wave drops down across the Great Lakes, sharpening the trough. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Line of showers along the warm front will move east of the CWA shortly. Low clouds/IFR still running the show at BFD, but the wind should pick up out of the SW soon. JST already gusty and AOO almost there, too. But, the eastern terminals will stay lighter through the next few hours and perhaps all day until prompted/pushed around by TSRA. Prev... Showers continue to stretch north to south across the region and will continue to move west to east through the first half of the morning. These showers have brought around 0.10 to 0.25 inch of precipitation early this morning. These showers have brought primarily MVFR cigs and vsbys, through there have been periods of IFR at JST. Periods of IFR remain still possible at BFD. Especially since it has FEW006 with MVFR vsbys and that it is still raining. So expect that rainfall and the low level moisture and upslope flow to allow for periods of IFR between 11Z to 15Z. Model soundings also indicate a period of marginal low level wind shear is possible Tuesday morning, as strong winds aloft overspread the state. Once the showers move through this morning there will be a brief period of settled weather appears likely during late morning and early afternoon, as the warm front lifts north of the area. Scattered strong thunderstorms are likely to develop mid to late in the afternoon and continue into the mid evening. Late in the afternoon and evening looks like the most dangerous time for aviation concerns with numerous thunderstorms sliding southward through the airspace. .Outlook... Wed...AM low cigs possible W Mtns. Scattered PM tsra impacts possible southern Pa. Thu...AM low cigs possible W Mtns. Scattered PM tsra impacts possible. Fri-Sat...No sig wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for PAZ017-024-033. && SYNOPSIS...Dangelo NEAR TERM...Dangelo/Martin SHORT TERM...Dangelo/Martin LONG TERM...Martin AVIATION...Dangelo/Ceru
Hazardous weather outlook, May 28, 1:19 PM EDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service State College PA 119 PM EDT Tue May 28 2019 PAZ004>006-010>012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-291730- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Northern Centre- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 119 PM EDT Tue May 28 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this afternoon and evening. Tornadoes are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible again on Wednesday afternoon and evening, and possibly again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-033-291730- Clearfield-Cambria-Somerset- 119 PM EDT Tue May 28 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Scattered severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this afternoon and evening. Tornadoes are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible again on Wednesday afternoon and evening, and possibly again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, May 28, 4:57 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 N TREMONT 40.66N 76.39W
05/28/2019 M0.75 INCH SCHUYLKILL PA EMERGENCY MNGR
DIME-SIZED HAIL ON I-81 MM110-113
&&
EVENT NUMBER CTP1901337
RXRLocal storm report, May 28, 4:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
458 PM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL SHAMOKIN DAM 40.85N 76.82W
05/28/2019 M1.00 INCH SNYDER PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1901338
TRAVISLocal storm report, May 28, 4:59 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL HEGINS 40.65N 76.50W
05/28/2019 M1.75 INCH SCHUYLKILL PA BROADCAST MEDIA
&&
EVENT NUMBER CTP1901339
RXRLocal storm report, May 28, 5:01 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
501 PM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL HUMMELS WHARF 40.83N 76.84W
05/28/2019 M1.50 INCH SNYDER PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1901340
COLBERTLocal storm report, May 28, 5:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
514 PM EDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL COLVER 40.54N 78.79W
05/28/2019 M1.50 INCH CAMBRIA PA SOCIAL MEDIA
&&
EVENT NUMBER CTP1901341
RXRSpecial weather statement, May 28, 5:14 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service State College PA
514 PM EDT Tue May 28 2019
PAZ010-017-282145-
Clearfield PA-Elk PA-
514 PM EDT Tue May 28 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK AND CLEARFIELD
COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT, Doppler radar indicated a strong thunderstorm near
Brockport, moving southeast at 50 mph.
Wind gusts up to 50 mph and Penny size hail are possible.
Locations impacted include...
DuBois, Clearfield, Sandy, Woodland, Curwensville, Penfield, Hyde,
Plymptonville, Rockton, Karthaus, Force, Jeffries, Lecontes Mills,
S.B. Elliot State Park, Brockport, Parker Dam State Park, Falls
Creek, Morrisdale, Weedville and West Decatur.
LAT...LON 4114 7880 4120 7877 4120 7871 4123 7871
4123 7874 4126 7873 4129 7879 4131 7877
4123 7821 4122 7809 4115 7804 4113 7806
4112 7811 4107 7809 4082 7831 4108 7880
TIME...MOT...LOC 2113Z 297DEG 49KT 4119 7872
JungThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:27 AM EDT | Special Weather Statement | CTP | Bedford | 33 min |
| May 28, 1:13 PM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 18 more | 32 hr |
| May 28, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Potter, Tioga | 34 min |
| May 28, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter | 46 min |
| May 28, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Clearfield, Huntingdon | 57 min |
| May 28, 3:22 PM EDT | Special Weather Statement | CTP | Warren | 23 min |
| May 28, 3:23 PM EDT | Tornado Warning | CTP | Clinton, Lycoming | 27 min |
| May 28, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder, Union | 62 min |
| May 28, 3:35 PM EDT | Tornado Warning | CTP | Northumberland, Snyder, Union | 25 min |
| May 28, 3:40 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria | 65 min |
| May 28, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Northumberland, Union | 43 min |
| May 28, 3:58 PM EDT | Tornado Warning | CTP | Northumberland, Schuylkill | 32 min |
| May 28, 4:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Northumberland, Snyder, Union | 52 min |
| May 28, 4:18 PM EDT | Special Weather Statement | CTP | Tioga | 27 min |
| May 28, 4:22 PM EDT | Tornado Warning | CTP | Schuylkill | 23 min |
| May 28, 4:27 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 33 min |
| May 28, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Montour, Northumberland, Union | 32 min |
| May 28, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 34 min |
| May 28, 4:45 PM EDT | Special Weather Statement | CTP | Cambria | 30 min |
| May 28, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair | 60 min |
| May 28, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin | 31 min |
| May 28, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 55 min |
| May 28, 4:54 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Northumberland, Schuylkill, Snyder | 51 min |
| May 28, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 29 min |
| May 28, 5:00 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Northumberland, Union | 45 min |
| May 28, 5:04 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 26 min |
| May 28, 5:14 PM EDT | Special Weather Statement | CTP | Clearfield | 31 min |
| May 28, 5:25 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Union | 50 min |
| May 28, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 34 min |
| May 28, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 49 min |
| May 28, 5:33 PM EDT | Special Weather Statement | CTP | Franklin | 42 min |
| May 28, 5:49 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria | 56 min |
| May 28, 5:56 PM EDT | Special Weather Statement | CTP | Huntingdon | 34 min |
| May 28, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 32 min |
| May 28, 6:05 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 40 min |
| May 28, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 48 min |
| May 28, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Huntingdon | 25 min |
| May 28, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 13 min |
| May 28, 6:42 PM EDT | Special Weather Statement | CTP | Fulton | 33 min |
| May 28, 6:57 PM EDT | Special Weather Statement | CTP | Cambria | 33 min |
| May 28, 7:12 PM EDT | Areal Flood Advisory | CTP | Blair, Cambria | 3 hr |
| May 28, 7:20 PM EDT | Special Weather Statement | CTP | Lycoming | 25 min |
| May 28, 7:34 PM EDT | Special Weather Statement | CTP | Bedford | 26 min |
Nearby
Tornado Warnings in Pennsylvania, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.